Opioid Resources

Opioid Overdose

Steps to prevent an opioid overdose:

  • Contact PreventEd to talk to a counselor about a referral to treatment
  • Never use when alone
  • Be extra careful after a period of abstinence
  • Never mix opioids with alcohol or other substances
  • Have Narcan available
  • Make sure others know how to administer Narcan

Identifying an opioid overdose:

  • Shallow or no breathing
  • Pinpoint pupils
  • Blue/Gray lips or fingernails
  • Cold and clammy skin

Risk factors for experiencing an opioid overdose:

  • Recreational use of opioids
  • Mixing opioids with other prescriptions, alcohol, or other illegal substances
  • Using opioids from a new source or in a new location
  • Use of opioids after a period of abstinence

 

Related Resource

opioids

Overdose Education and Naloxone Distribution Training

PreventEd offers OEND training free of charge. Interested?

Learn More